Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 85, NWS Paducah, KY

August 10, 2006Henderson County, Kentucky

NWS Paducah, KY issued this tornado warning at Aug 10, 2006, 4:06 PM CDT for Henderson County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2006, 4:06 PM CDT (21:06 UTC)
Expired
Aug 10, 2006, 4:30 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:22 PM CDTTSTM WND GST 60Spottsville, KYFUNNEL CLOUD OBSERVED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 102106
TORPAH
KYC101-102130-
/O.NEW.KPAH.TO.W.0085.060810T2106Z-060810T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY.

* UNTIL 430 PM CDT.

* AT 404 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPOTTSVILLE...OR
  ABOUT 33 MILES NORTHEAST OF PROVIDENCE....MOVING EAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR HEBBARDSVILLE BY 415 PM CDT.

TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.

LAT...LON 3792 8758 3774 8758 3776 8730 3790 8735

$$
1 follow-up statement
000 
WWUS53 KPAH 102123
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
423 PM CDT THU AUG 10 2006

KYC101-102130-
/O.CON.KPAH.TO.W.0085.000000T0000Z-060810T2130Z/
HENDERSON KY-
423 PM CDT THU AUG 10 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR HENDERSON
COUNTY IN NORTHWEST KENTUCKY...

AT 421 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
NEAR SPOTTSVILLE.  THIS STORM WAS LOCATED JUST EAST OF 
SPOTTSVILLE...MOVING EAST AT 30 MPH.

TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.

LAT...LON 3792 8758 3774 8758 3776 8730 3790 8735

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Aug 10, 2:16 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 10, 2:16 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT THU AUG 10 2006

.DISCUSSION...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT
THROUGH TUESDAY NIGHT.

A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO
SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE
MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS
MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH
LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS
THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING
WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND
PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES.

LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT
12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST
TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF
THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE
REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL
BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON
NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME.  AS A RESULT...WE
WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE
AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS
SOUTHWARD ACROSS THE AREA.

SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE
WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY
WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE
FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...NONE

MO...NONE

IL...NONE

IN...NONE.
&&

JAP
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND
MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE
ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT
VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA...
HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE
AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF
SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD
PEAK BETWEEN 100 AND 105.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS
AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST
CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS
WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM
SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA
FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING
COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

In the hours before

Local storm report, Aug 10, 3:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
339 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     LANCASTER               38.55N 87.87W
08/10/2006                   WABASH             IL   CO-OP OBSERVER

            BRANCHES DOWN THROUGHOUT THE TOWN OF LANCASTER

&&

JG
Local storm report, Aug 10, 3:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
340 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WEST SALEM              38.52N 88.01W
08/10/2006                   EDWARDS            IL   CO-OP OBSERVER

            TREES DOWN IN WEST SALEM

&&

JG
Local storm report, Aug 10, 3:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
342 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             OAKLAND CITY            38.34N 87.35W
08/10/2006  E0.75 INCH       GIBSON             IN   NWS EMPLOYEE

&&

JG
Local storm report, Aug 10, 3:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
345 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     MOUNT VERNON            37.94N 87.90W
08/10/2006                   POSEY              IN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE...ESPECIALLY IN POSEYVILLE. TREES
            ALSO REPORTED DOWN IN MOUNT VERNON.

&&

JG
Local storm report, Aug 10, 3:53 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
353 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     WEST SALEM              38.52N 88.01W
08/10/2006                   EDWARDS            IL   CO-OP OBSERVER

            TREES DOWN IN WEST SALEM. TIME CORRECTED FROM PREVIOUS
            REPORT. TIME OF EVENT SHOULD BE 300PM NOT 230PM.

&&

JG
Local storm report, Aug 10, 3:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
357 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
08/10/2006                   VANDERBURGH        IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS PORTIONS OF EVANSVILLE

&&

JG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:17 AM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more12 hr
Aug 10, 1:42 PM CDTSevere Thunderstorm WarningPAHBallard78 min
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningPAHMcCracken26 min
Aug 10, 3:12 PM CDTSevere Thunderstorm WarningPAHCrittenden33 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningPAHLyon31 min
Aug 10, 3:43 PM CDTSevere Thunderstorm WarningPAHHenderson62 min
Aug 10, 3:47 PM CDTSevere Thunderstorm WarningPAHTrigg62 min
Aug 10, 4:03 PM CDTSevere Thunderstorm WarningPAHDaviess57 min

Nearby

Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.